Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 2, 2009, 9:30 PM EDT for Spotsylvania County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 9:30 PM EDT (01:30 UTC)
- Expired
- Jun 3, 2009, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Spotsylvania County, VA
The radar
The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 8:19 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 2, 8:19 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 PM EDT TUE JUN 2 2009
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN NORTH OF THE MASON-DIXON LINE THROUGH
TONIGHT...THEN IT WILL DROP SOUTH THROUGH THE AREA WEDNESDAY AND
WEDNESDAY NIGHT. A WAVE OF LOW PRESSURE WILL FORM OVER THE CAROLINAS
THURSDAY AND IT WILL TRACK UP THE MID-ATLANTIC COAST FRIDAY BRINGING
A GOOD CHANCE FOR RAIN. HIGH PRESSURE WILL BRIEFLY BUILD OVER THE
REGION TO START NEXT WEEKEND...BUT THE NEXT BOUNDARY MAY AFFECT THE
REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ALTHOUGH ISOLATED STRONG CONVECTION CONTINUES ACROSS PORTIONS OF
NORTHERN VIRGINIA...MOST AREAS HAVE ALREADY BEEN STABILIZED BY
PREVIOUS PRECIPITATION...THUS SEVERE THUNDERSTORM WATCH HAS BEEN
ALLOWED TO EXPIRE AT 0Z. ADJUSTED POP GRIDS AND HOURLY WIND GRIDS
TO MATCH PRESENT CONDITIONS. CONVECTION CROSSING NORTHERN VIRGINIA
MAY APPROACH NW CWA BY 10 PM EDT. PREVIOUS DISCUSSION FOLLOWS...
REMOVED WATCHED FOR ALL BUT SOUTHERNMOST ZONES WHERE CONVECTION
STILL OCCURRING. UPDATED HOURLY GRIDS TO REFLECT CURRENT
CONDITIONS. MONITORING CONVECTION WEST OF APPALACHIANS FOR
POTENTIAL EFFECTS ON CWA LATER TONIGHT...BUT NO IMMEDIATE UPDATES
TO OVERNIGHT WEATHER. PREVIOUS DISCUSSION FOLLOWS...
FRONTAL BOUNDARY HAS SAGGED SOUTH TOWARD THE MASON DIXON LINE THIS
AFTERNOON. LEE TROUGH IS BEGINNING TO BECOME ACTIVE ACROSS OUR
CWA...WITH 2000-3000 J/KG OF CAPE IN SOME PLACES EAST OF THE MTNS.
BEST SHEAR IS GENERALLY NORTH OF THE MASON DIXON LINE...40 KT...BUT
AT LEAST 30 KT OF SHEAR HAD EXPANDED SOUTH INTO NORTHERN VIRGINIA
AND LOWER SOUTHERN MARYLAND. COMBINATION OF CAPE AND SHEAR WILL NOT
ONLY WORK WITH THE TROUGH TO AID IN SCATTERED THUNDERSTORMS
DEVELOPMENT THIS AFTERNOON/EARLY EVENING...BUT WILL ALLOW A FEW
CELLS TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY THREATS. WILL DEAL WITH THIS ACTIVITY THROUGH THE EARLY
EVENING WITH THE SEVERE THUNDERSTORM WATCH EAST OF THE MTNS ENDING
AT 8 PM.
WILL HAVE TO KEEP AN EYE ON UPSTREAM CONVECTION OVER OHIO AND WEST
VIRGINIA AS THIS WILL PROPAGATE EAST AND LAST INTO THE OVERNIGHT
HOURS AS SOME SEMBLANCE OF A MESOSCALE CONVECTIVE SYSTEM. 12Z NAM
AND RECENT WRF-ARW RUNS INDICATE THIS. TRAJECTORIES SUGGEST HIGHEST
CHANCE OF IMPACT WOULD BE ACROSS THE NORTHERN CWA NEAR THE
PENNSYLVANIA BORDER AND WILL HAVE HIGHEST OVERNIGHT POPS THERE. A
SMALL SEVERE RISK WILL CONTINUE WITH THIS SECOND BATCH OF FIRST
PERIOD ACTIVITY IF IT LASTS INTO OUR CWA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
FRONTAL BOUNDARY WILL SAG SOUTH INTO THE CWA ON THURSDAY. FRONTAL
BOUNDARY WILL SERVE AS AN EFFECTIVE TRIGGER/LIFTER FOR CONVECTION.
MODELS FORECAST THE POTENTIAL FOR MODERATE LEVELS OF CAPE...PERHAPS
LOCALLY OVER 2000 J/KG. SHEAR IS FORECAST TO INCREASE DURING THE
DAYTIME...POTENTIALLY INCREASING OVER 40 KT IN THE AFTERNOON. ONE OR
PERHAPS TWO ROUNDS OF THUNDERSTORMS MAY OCCUR DURING THE AFTERNOON
AND EVENING HOURS ON WEDNESDAY. CONFIDENCE HAS INCREASED IN SEVERE
WEATHER POTENTIAL...AND BELIEVE THAT ENOUGH ELEMENTS WILL COME
TOGETHER TO PRODUCE A WIDESPREAD SEVERE WEATHER EPISODE WITH
DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
STALLED OUT FRONTAL BOUNDARY JUST TO THE N AND W OF THE REGION DOES
NOT MAKE MUCH PROGRESS SWD...REMAINING NEAR THE MASON DIXON LINE FOR
MUCH OF WED. FRONTAL BOUNDARY WILL FINALLY PUSH SWD WED NIGHT AS
SEVERAL SHORTWAVE DISTURBANCES SWINGS AROUND BASE OF LARGE SCALE
TROUGH OVER ERN CANADA. ONGOING SHOWERS AND THUNDERSTORMS ACTIVITY
ASSOCIATED WITH AN MCS OVER THE OH VLY SHOULD TRACK ACROSS PA WED
MORNING...BUT MAY BRUSH AREAS NEAR THE MASON DIXON LINE.
ADDITIONAL TSTM DEVELOPMENT WILL OCCUR LATE WED MORNING THRU THE
EVENING ALONG AND S OF THE FRONTAL BOUNDARY. CURRENT THINKING IS CLD
COVER ACROSS NRN ZONES WILL LIMIT DAYTIME HEATING/DESTABILIZATION...
AND PROBABLY PREVENT THE 2000-3000 J/KG OF CAPE THAT NAM/GFS BUFKIT
PROFILES PREDICT FOR BWI DURING THE EARLY AFTERNOON. HOWEVER...
PLENTY OF LL MOISTURE AND SFC CONVERGENCE NEAR THE FRONTAL BOUNDARY
SHOULD AID CONVECTIVE DEVELOPMENT WHILE A 35-40 KT H7 JET WILL
PROVIDE ENOUGH SHEAR TO SUPPORT ORGANIZED AND SEVERE TSTMS ACROSS
THE CWA WED AFTERNOON AND EVENING. HAIL AND STRONG WINDS ARE THE
MOST LIKELY THREAT WITH THE STRONGEST STORMS.
COLD FRONT WILL SAG S OF THE CWA BY THU MORNING...PUTTING THE AREA
ON THE COOL SIDE OF THE BOUNDARY...WITH MAX TEMPS EXPECTED TO BE
AROUND 25F LOWER THAN WED READINGS. SEVERAL WEAK DISTURBANCES ARE
FCSTD TO RIDE ALONG THE FRONT THU AND THU NIGHT...BRINGING CHANCES
FOR SHOWERS TO THE AREA. BEST FORCING FOR PRECIP DURING THIS TIME
WILL BE ALONG THE LL FRONTAL BOUNDARY ACROSS C VA/LOWER SRN MD.
00Z GFS OPERATIONAL AND ENSEMBLES HINTING AT SFC LOPRES DEVELOPING
OVER THE SERN US THU...TRACKING NEWD ALONG THE CAROLINA COAST FRIDAY
AND OFFSHORE BY FRIDAY NIGHT WHILE HIPRES BUILDS TO OUR N. THIS WILL
BRING CHANCES FOR PRECIP CLOSER TO THE COASTAL LOW ACROSS C VA AND
SRN MD WHILE THE REST OF THE REGION SHOULD REMAIN COOL AND DRY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SOME MODELS INDICATE NORTHERN TERMINALS COULD RECEIVE CONVECTION
FROM AN OVERNIGHT SYSTEM. MOREOVER...NUMEROUS THUNDERSTORMS ARE
EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY.
THEREFORE...A STORMY PERIOD UNTIL A FRONTAL BOUNDARY MOVES THROUGH
LATE WEDNESDAY.
SUBVFR CIGS AND VSBYS ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY
ALONG WITH A GOOD CHANCE FOR SHOWERS. HIGH PRESSURE WILL DRY THINGS
OUT SATURDAY AND FOR MOST OF SUNDAY AS WELL.
&&
.MARINE...
THUNDERSTORMS WILL BE THE PRIMARY MARINE THREAT THIS EVENING...AND
WILL AFFECT THE WATERS ON WEDNESDAY TOO. OUTSIDE OF
THUNDERSTORMS...SOUTHERLY FLOW MAY CAUSE A MARGINAL SMALL CRAFT
ADVISORY ON WEDNESDAY AFTERNOON.
A COLD FRONT WILL PASS THROUGH THE WATERS WEDNESDAY NIGHT. A WAVE OF
LOW PRESSURE LOW PRESSURE WILL PASS BY TO THE SOUTH FRIDAY AND A
SMALL CRAFT ADVISORY MAY BE WARRANTED DURING THE DAY FRIDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM TO 6 PM EDT WEDNESDAY FOR
ANZ532>534-537.
&&
UPDATE...SBK
PREVIOUS DISCUSSION...
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...BJL
AVIATION...BJL/BPP
MARINE...BJL/BPPHazardous weather outlook, Jun 2, 8:39 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 839 PM EDT TUE JUN 2 2009 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 031345- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 839 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY AFTERNOON FOR THE CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE TIDAL POTOMAC FROM COBB ISLAND TO SMITH POINT. THIS MAY NEED TO BE CONTINUED INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. ACTIVATION WILL LIKELY BE NEEDED AGAIN ON WEDNESDAY. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-031345- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 839 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. ACTIVATION WILL LIKELY BE NEEDED AGAIN ON WEDNESDAY.
In the hours before
Local storm report, Jun 2, 8:18 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
818 PM EDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 3 NNW GARRISONVILLE 38.53N 77.45W
06/02/2009 M0.75 INCH STAFFORD VA TRAINED SPOTTER
&&
CORRECTED LOCATION
KRAMARLocal storm report, Jun 2, 8:45 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
845 PM EDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 SSE MINE RUN 38.23N 77.82W
06/02/2009 E0.75 INCH SPOTSYLVANIA VA PUBLIC
SOME HAIL UP TO PENNY SIZE
&&
KRAMARLocal storm report, Jun 2, 8:59 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
859 PM EDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 2 WSW LOCUST GROVE 38.29N 77.85W
06/02/2009 M0.88 INCH ORANGE VA TRAINED SPOTTER
&&
STRONGSpecial weather statement, Jun 2, 9:05 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 905 PM EDT TUE JUN 2 2009 MDZ501-502-WVZ050-055-501>504-030230- HARDY WV-HAMPSHIRE WV-WESTERN GRANT WV-EASTERN GRANT WV- CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD- WESTERN MINERAL WV-EASTERN MINERAL WV- 905 PM EDT TUE JUN 2 2009 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT HARDY...HAMPSHIRE... WESTERN GRANT...EASTERN GRANT...CENTRAL AND EASTERN ALLEGANY... EXTREME WESTERN ALLEGANY...WESTERN MINERAL AND EASTERN MINERAL COUNTIES... AT 904 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE OVER PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA...EXTENDING FROM 17 MILES NORTHWEST OF BEECHWOOD TO 13 MILES WEST OF CABINS...MOVING EAST AT 35 MPH. LOCATIONS LIKELY BE AFFECTED BY THESE STORMS INCLUDE BAYARD... MOOREFIELD...WESTERNPORT...PIEDMONT...KEYSER...LONACONING...ROMNEY... FORT ASHBY...RIDGELEY AND CUMBERLAND. WIND GUSTS OF 45 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. SMZ
Local storm report, Jun 2, 9:23 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 4 N DAHLGREN 38.38N 77.06W
06/02/2009 M0.75 INCH KING GEORGE VA TRAINED SPOTTER
&&
STRONGLocal storm report, Jun 2, 9:29 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
929 PM EDT TUE JUN 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 1 W IRONSIDES 38.49N 77.18W
06/02/2009 E0.75 INCH CHARLES MD TRAINED SPOTTER
PENNY SIZE HAIL ALONG A 3 MILE STRETCH FROM NEAR
IRONSIDES WEST. HAIL ONGOING AT 928PM.
&&
KRAMARThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:24 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange, Spotsylvania, Stafford, City of Fredericksburg | 51 min |
| Jun 2, 8:48 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange, Spotsylvania | 42 min |
| Jun 2, 8:53 PM EDT | Special Marine Warning | LWX | 77 min | |
| Jun 2, 9:07 PM EDT | Severe Thunderstorm Warning | LWX | King George, Stafford | 38 min |
| Jun 2, 9:27 PM EDT | Severe Thunderstorm Warning | LWX | King George, Orange, Spotsylvania, Stafford, City of Fredericksburg | 48 min |
| Jun 2, 10:37 PM EDT | Flash Flood Warning | LWX | Orange | 113 min |
| Jun 2, 10:57 PM EDT | Special Marine Warning | LWX | 63 min | |
| Jun 2, 11:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 2, 11:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 3, 12:45 AM EDT | Special Marine Warning | LWX | 60 min | |
| Jun 3, 12:48 AM EDT | Special Marine Warning | LWX | 57 min | |
| Jun 3, 1:32 AM EDT | Flash Flood Warning | LWX | Spotsylvania, City of Fredericksburg | 113 min |
| Jun 3, 4:39 AM EDT | Flash Flood Watch | LWX | Arlington, Culpeper, Fairfax, Greene, King George, Madison and 15 more | 20 hr |
| Jun 3, 2:28 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 47 min |
| Jun 3, 3:46 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange | 26 min |
| Jun 3, 4:20 PM EDT | Special Marine Warning | LWX | 115 min | |
| Jun 3, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Rappahannock | 38 min |
| Jun 3, 4:56 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange | 64 min |
| Jun 3, 4:59 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 3, 5:02 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, City of Staunton | 43 min |
| Jun 3, 5:05 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle | 40 min |
| Jun 3, 5:13 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 3, 5:19 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Waynesboro | 26 min |
| Jun 3, 5:28 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 3, 5:31 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg | 59 min |
| Jun 3, 5:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 3, 5:43 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, Shenandoah | 47 min |
| Jun 3, 5:47 PM EDT | Flash Flood Warning | LWX | Albemarle, City of Charlottesville | 118 min |
| Jun 3, 5:50 PM EDT | Special Marine Warning | LWX | 48 min | |
| Jun 3, 5:53 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham, City of Charlottesville | 37 min |
| Jun 3, 6:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 3, 6:18 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 57 min |
| Jun 3, 6:21 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 39 min |
| Jun 3, 6:22 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham | 38 min |
| Jun 3, 6:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 3, 6:30 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 45 min |
| Jun 3, 6:43 PM EDT | Tornado Warning | LWX | Madison, Page | 23 min |
| Jun 3, 6:44 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria | 46 min |
| Jun 3, 7:01 PM EDT | Tornado Warning | LWX | Madison, Page, Rappahannock | 23 min |
| Jun 3, 7:14 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Orange, Rappahannock, Stafford | 46 min |
| Jun 3, 7:33 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church | 3 hr |
| Jun 3, 7:35 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, King George, Orange, Prince William, Spotsylvania and 2 more | 40 min |
| Jun 3, 7:39 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 3, 7:43 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock, Warren | 33 min |
| Jun 3, 7:47 PM EDT | Flash Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 3 hr |
| Jun 2, 9:37 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Saint Mary's | 29 min |
| Jun 3, 6:19 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 41 min |
| Jun 3, 7:18 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Montgomery, Prince George's | 42 min |
| Jun 3, 6:47 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 43 min |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.